Alert archive / Virginia / Tornado Warnings in 2008

Tornado Warning 29, NWS Baltimore/Washington

July 23, 20086 counties in Virginia

NWS Baltimore/Washington issued this tornado warning at Jul 23, 2008, 7:32 PM EDT for 6 counties in Virginia. It was in force for 43 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2008, 7:32 PM EDT (23:32 UTC)
Expired
Jul 23, 2008, 8:15 PM EDT
In force
43 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties City of Manassas, VA, City of Manassas Park, VA, Fairfax County, VA, Fauquier County, VA, Loudoun County, VA, Prince William County, VA

The radar

The Sterling radar (KLWX), 20 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 7:43 PM EDTTORNADO5 Ese Haymarket, VAEF0 TORNADO WITH MAX WINDS OF 75 MPH. AFFECTED THE COMMUNITIES OF COVERSTONE...AMBERTON...SUMMERTREE AND ORCHARD GLEN. PATH LENGTH 1.5 MILES.
Jul 23, 7:45 PM EDTTSTM WND DMG4 S Haymarket, VATREE DOWN ON PAR DRIVE.
Jul 23, 7:50 PM EDTTSTM WND DMG5 Wsw Centreville, VATREE COVERING RIGHT LANE ON INTERSTATE 66
Jul 23, 7:52 PM EDTTSTM WND DMG4 Nw Manassas, VA2 TREES DOWN. I-66 NEAR MILE MARKER 46.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 23, 3:25 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 11.5 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2008-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 156 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2008-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
156 J/kg
Mixed-layer CIN
-226 J/kg
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KLWX 232332
TORLWX
VAC059-061-107-153-683-685-240015-
/O.NEW.KLWX.TO.W.0029.080723T2332Z-080724T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
732 PM EDT WED JUL 23 2008

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* TORNADO WARNING FOR...
  CITY OF MANASSAS IN NORTHERN VIRGINIA...
  CITY OF MANASSAS PARK IN NORTHERN VIRGINIA...
  WEST CENTRAL FAIRFAX COUNTY IN NORTHERN VIRGINIA...
  EAST CENTRAL FAUQUIER COUNTY IN NORTHERN VIRGINIA...
  EXTREME SOUTH CENTRAL LOUDOUN COUNTY IN NORTHERN VIRGINIA...
  CENTRAL PRINCE WILLIAM COUNTY IN NORTHERN VIRGINIA...

* UNTIL 815 PM EDT

* AT 729 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH STRONG ROTATION NEAR HAYMARKET...MOVING
  EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HAYMARKET...
  BULL RUN...
  CENTREVILLE...

LAT...LON 3888 7741 3873 7737 3871 7770 3881 7772
TIME...MOT...LOC 2332Z 260DEG 18KT 3876 7767

$$

KRAMAR
3 follow-up statements
000 
WWUS51 KLWX 232346
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
746 PM EDT WED JUL 23 2008

VAC061-232356-
/O.CAN.KLWX.TO.W.0029.000000T0000Z-080724T0015Z/
FAUQUIER VA-
746 PM EDT WED JUL 23 2008

...THE TORNADO WARNING FOR EAST CENTRAL FAUQUIER COUNTY IS
CANCELLED...

THE CIRCULATION THAT PROMPTED THE TORNADO WARNING HAS MOVED OUT OF 
FAUQUIER COUNTY. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3888 7741 3873 7737 3872 7760 3883 7764
TIME...MOT...LOC 2346Z 260DEG 41KT 3878 7751

$$

VAC059-107-153-683-685-240015-
/O.CON.KLWX.TO.W.0029.000000T0000Z-080724T0015Z/
CITY OF MANASSAS VA-CITY OF MANASSAS PARK VA-LOUDOUN VA-
PRINCE WILLIAM VA-FAIRFAX VA-
746 PM EDT WED JUL 23 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR CITY OF
MANASSAS...CITY OF MANASSAS PARK...WEST CENTRAL FAIRFAX...CENTRAL
PRINCE WILLIAM AND EXTREME SOUTH CENTRAL LOUDOUN COUNTIES...

AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR BULL RUN...OR 8
MILES SOUTHWEST OF CENTREVILLE...MOVING EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MANASSAS PARK AND CLIFTON

LAT...LON 3888 7741 3873 7737 3872 7760 3883 7764
TIME...MOT...LOC 2346Z 260DEG 41KT 3878 7751

$$

KRAMAR
000 
WWUS51 KLWX 240001
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
801 PM EDT WED JUL 23 2008

VAC683-240010-
/O.CAN.KLWX.TO.W.0029.000000T0000Z-080724T0015Z/
CITY OF MANASSAS VA-
800 PM EDT WED JUL 23 2008

...THE TORNADO WARNING FOR CITY OF MANASSAS IS CANCELLED...

LAT...LON 3888 7741 3877 7738 3879 7755 3885 7755
TIME...MOT...LOC 0000Z 233DEG 16KT 3883 7747

$$

VAC059-107-153-685-240015-
/O.CON.KLWX.TO.W.0029.000000T0000Z-080724T0015Z/
CITY OF MANASSAS PARK VA-LOUDOUN VA-PRINCE WILLIAM VA-FAIRFAX VA-
800 PM EDT WED JUL 23 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR CITY OF
MANASSAS PARK...WEST CENTRAL FAIRFAX...NORTH CENTRAL PRINCE WILLIAM
AND EXTREME SOUTH CENTRAL LOUDOUN COUNTIES...

AT 755 PM EDT...A TRAINED WEATHER SPOTTER REPORTED A FUNNEL CLOUD IN 
CENTREVILLE. AT 757 PM...THE CIRCULATION WAS LOCATED NEAR 
SUDLEY...OR NEAR CENTREVILLE...MOVING NORTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLIFTON

LAT...LON 3888 7741 3877 7738 3879 7755 3885 7755
TIME...MOT...LOC 0000Z 233DEG 16KT 3883 7747

$$

KRAMAR
000 
WWUS51 KLWX 240012
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
812 PM EDT WED JUL 23 2008

VAC059-107-153-685-240020-
/O.EXP.KLWX.TO.W.0029.000000T0000Z-080724T0015Z/
CITY OF MANASSAS PARK VA-LOUDOUN VA-PRINCE WILLIAM VA-FAIRFAX VA-
810 PM EDT WED JUL 23 2008

...THE TORNADO WARNING FOR CITY OF MANASSAS PARK...WEST CENTRAL
FAIRFAX...NORTH CENTRAL PRINCE WILLIAM AND EXTREME SOUTH CENTRAL
LOUDOUN COUNTIES WILL EXPIRE AT 815 PM EDT...

AT 810 PM...DOPPLER RADAR INDICATED THAT THE CIRCULATION HAD BECOME 
DISORGANIZED...AND THE WARNING WILL BE ALLOWED TO EXPIRE. A SEVERE 
THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE WARNED AREA UNTIL 845 
PM.

LAT...LON 3888 7741 3877 7738 3879 7755 3885 7755
TIME...MOT...LOC 0010Z 233DEG 16KT 3886 7742

$$

KRAMAR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Jul 23, 3:25 PM EDT, 4 hours 7 minutes earlier.

Area forecast discussion, Jul 23, 3:25 PM EDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
325 PM EDT WED JUL 23 2008

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL MOVE INTO THE MID ATLANTIC
THIS EVENING...AND GRADUALLY MOVE SOUTH OF THE AREA ON THURSDAY.
THE FRONT MAY BRING SOME HEAVY RAINFALL AND SEVERE THUNDERSTORMS
THIS AFTERNOON AND EVENING. THE FRONT WILL BEGIN TO RISE BACK TO
NORTH INTO THE AREA BY SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AFTER THICK CLOUD COVER THIS MORNING...VISIBLE SATELLITE IMAGERY
INDICATED BREAKS IN THE CLOUDS ACROSS THE CWA THIS AFTERNOON. THESE
BREAKS WERE ALLOWING FOR WARMING IN THE LOW LEVELS...WHICH WAS
CONTRIBUTING TO INCREASING INSTABILITY.

CONVECTION...SOME STRONG...WAS ALL AROUND US BUT NOT OVER US AT 2
PM. BUT AM CONCERNED THAT CONVECTION WILL WORK INTO THE CWA LATER
THIS AFTERNOON AND EVENING. CONFIDENCE IS HIGH ENOUGH TO INCLUDE
CATEGORICAL POPS THIS EVENING.

MOST OF THE CONVECTION ACROSS SOUTHEAST VA WILL REMAIN SOUTHEAST OF
OUR CWA. HOWEVER...THERE ARE TWO DISTINCT LINES OF THUNDERSTORMS
ACROSS PA AND WV THAT WILL MORE THAN LIKELY MOVE EAST OVER THE NEXT
SEVERAL HOURS. THIS CONVECTION IS CLOSER TO BETTER SHEAR...UP TO 40
KT IN THE 0-6KM LAYER...AND IS LINKED TO STRONGER FORCING WITH THE
UPPER TROUGH AND SURFACE FRONT. IN ADDITION...MULTICELLULAR
CONVECTION CAN DEVELOP AHEAD OF THE LINEAR BANDS. ANY OF SUCH
CONVECTION COULD BE SEVERE. DAMAGING WINDS WILL BE THE PRIMARY
THREAT. WILL INCLUDE ENHANCED DAMAGING WIND WORDING IN GRIDS/TEXT
PRODUCTS. COORDINATION WITH SPC ALSO DRIVES US TO ISSUE A SEVERE
THUNDERSTORM WATCH SHORTLY.

NAM IS SLOWER THAN THE GFS...BUT BOTH CONTINUE CONVECTION AFTER
MIDNIGHT EAST OF THE MTNS. BOTH ALSO IMPLY THAT A HEAVY RAIN THREAT
MAY EXIST AS WELL...ESPECIALLY IF THE FRONT SLOWS DOWN TO THE POINT
/WITH SURFACE AND UPPER FLOW NEARLY PARALLEL/ WHERE TRAINING BECOMES
AN ISSUE. FLASH FLOOD WATCH CONTINUES FOR THE SAME AREAS AS
BEFORE...BUT WAS SLIGHTLY ADJUSTED TEMPORALLY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
FRONT WILL MOVE EAST OF THE BAY WEDNESDAY MORNING. HAVE LINGERED
POPS IN THE MORNING SLIGHTLY FAVORING THE SLOWER SOLUTION...WITH DRY
WEATHER AND CLOUDS BREAKING FOR SOME SUNSHINE IN THE AFTERNOON.

&&

.LONG TERM /THURSDAY THROUGH WEDNESDAY/...
WATER VAPOR LOOP SHOWS AN UPPER LOW OVER THE CENTRAL GREAT LAKES
REGION...AS DOLLY NEARS THE SOUTHERN TEXAS COASTLINE. RIDGING WAS
OCCURRING FROM THE SOUTHWEST CONUS NORTHWARD INTO THE UPPER MIDWEST.
12Z SURFACE MAP SHOWS A COLD FRONT APPROACHING FROM THE OHIO
VALLEY...AND 1026MB HIGH PRESSURE OVER THE WESTERN GREAT LAKES.

RISING HEIGHTS ENCOURAGES HIGH PRESSURE TO BUILD INTO THE REGION
LATE THIS WORK WEEK. WEAK WAVES ALOFT EMBEDDED IN NORTHWEST FLOW
BREAK DOWN THE SURFACE HIGH AND ALLOWS MOISTURE TO BUILD BACK NORTH
INTO THE MID ATLANTIC THIS WEEKEND...LEADING TO THE CHANCE OF
SHOWERS AND THUNDERSTORMS. PASSAGE OF THE NEXT SYSTEM EMBEDDED
WITHIN EASTERN CONUS TROUGH LATE THIS WEEKEND SHOULD LEAD TO MORE
TRANQUIL WEATHER EARLY NEXT WORK WEEK.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
PRIMARY CONCERN FOR CONVECTION THIS EVENING WILL BE ASSOCIATED WITH
A LINE OR TWO OF GUSTY THUNDERSTORMS. HAVE INCLUDED IN THE 18Z TAFS
AS A TEMPO GROUP. THERE MAY BE A PERIOD OF RAIN AND/OR FOG
AFTERWARDS...WITH VFR CONDITIONS RETURNING BY 14Z OR SO THURSDAY.

HIGH PRESSURE BUILDS IN BEHIND THE COLD FRONT LATE WEEK...BEFORE
DISSIPATING AS SEVERAL UPPER LEVEL DISTURBANCES BRING THE NEXT
OPPORTUNITY FOR SHOWERS AND THUNDERSTORMS THIS WEEKEND.

&&

.MARINE...
SMALL CRAFT ADVISORY IS IN EFFECT THIS EVENING. ITS MARGINAL RIGHT
NOW...BUT WINDS MAY IMPROVE ENOUGH TO SUPPORT 20 KT OUTSIDE OF
CONVECTION. SPEAKING OF CONVECTION...THUNDERSTORMS THIS EVENING MAY
PRODUCE GUSTY WINDS THAT COULD PROMPT SPECIAL MARINE WARNINGS.

HIGH PRESSURE BUILDS IN BEHIND THE COLD FRONT LATE WEEK...BEFORE
DISSIPATING AS SEVERAL UPPER LEVEL DISTURBANCES BRING THE NEXT
OPPORTUNITY FOR SHOWERS AND THUNDERSTORMS THIS WEEKEND.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH FROM 6 PM EDT THIS EVENING THROUGH THURSDAY
     MORNING FOR DCZ001.
MD...FLASH FLOOD WATCH FROM 6 PM EDT THIS EVENING THROUGH THURSDAY
     MORNING FOR MDZ004>007-009>011-013-014-016.
VA...FLASH FLOOD WATCH FROM 6 PM EDT THIS EVENING THROUGH THURSDAY
     MORNING FOR VAZ042-052>056.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
     ANZ530>537.

&&

SYNOPSIS...PELOQUIN
NEAR TERM...PELOQUIN
SHORT TERM...PELOQUIN
LONG TERM...ROGOWSKI
AVIATION...PELOQUIN/ROGOWSKI
MARINE...PELOQUIN/ROGOWSKI
Hazardous weather outlook, Jul 23, 4:00 PM EDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
400 PM EDT WED JUL 23 2008

ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
241000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
400 PM EDT WED JUL 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK
AREA UNTIL 11 PM THIS EVENING.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE MAJORITY OF THE OUTLOOK AREA
THIS AFTERNOON AND TONIGHT. PLEASE REFER TO WBCFFALWX /WGUS61/ FOR
FURTHER DETAILS.

SEVERAL AREAS OF THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE
AREA THIS EVENING AND OVERNIGHT. THE MOST LIKELY TIME FOR SEVERE
WEATHER WILL BE THROUGH 11 PM. DAMAGING WINDS WILL BE THE PRIMARY
THREAT ALTHOUGH AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. IN
ADDITION...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY
RAINFALL THROUGH THE ENTIRE NIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE TIDAL POTOMAC RIVER
AND THE MARYLAND CHESAPEAKE BAY THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM THURSDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN HAS BEEN ACTIVATED.

MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051-
WVZ050>055-501>504-241000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
400 PM EDT WED JUL 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK
AREA UNTIL 11 PM THIS EVENING.

A FLASH FLOOD WATCH IS IN EFFECT FOR FREDERICK...MONTGOMERY...
CARROLL..AND HARFORD COUNTIES IN MARYLAND THIS AFTERNOON AND
TONIGHT. IN VIRGINIA THE WATCH IS IN EFFECT FOR LOUDOUN COUNTY.
PLEASE REFER TO WBCFFALWX /WGUS61/ FOR FURTHER DETAILS.

SEVERAL AREAS OF THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE
AREA THIS EVENING AND OVERNIGHT. THE MOST LIKELY TIME FOR SEVERE
WEATHER WILL BE THROUGH 11 PM. DAMAGING WINDS WILL BE THE PRIMARY
THREAT ALTHOUGH AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. IN
ADDITION...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY
RAINFALL THROUGH THE ENTIRE NIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM THURSDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN HAS BEEN ACTIVATED.

In the hours before

Special weather statement, Jul 23, 5:25 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
525 PM EDT WED JUL 23 2008

MDZ003-502-WVZ050-051-232200-
CENTRAL AND EASTERN ALLEGANY MD-HAMPSHIRE WV-MORGAN WV-WASHINGTON MD-
525 PM EDT WED JUL 23 2008

...STRONG THUNDERSTORMS TO AFFECT WESTERN WASHINGTON...NORTHERN
HAMPSHIRE...MORGAN AND ALLEGANY COUNTIES...

AT 525 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTHWEST OF BELLEGROVE TO 2 MILES EAST
OF WAPOCOMO...MOVING EAST SOUTHEAST AT 22 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
FREQUENT LIGHTNING AND RAINFALL OF 1 TO 2 INCHES CAN ALSO BE
EXPECTED.

THE COMMUNITIES OF BELLEGROVE...MAGNOLIA...PAW PAW...LITTLE
ORLEANS...LINEBURG...SLANESVILLE...GREAT CACAPON AND HANCOCK MAY BE
AFFECTED BY THESE STORMS.

ROGOWSKI
Special weather statement, Jul 23, 5:47 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
547 PM EDT WED JUL 23 2008

VAZ026-029-037>039-050-232245-
ALBEMARLE VA-GREENE VA-MADISON VA-ORANGE VA-PAGE VA-ROCKINGHAM VA-
547 PM EDT WED JUL 23 2008

...STRONG THUNDERSTORMS TO AFFECT WESTERN
ORANGE...GREENE...MADISON...SOUTHERN PAGE...ALBEMARLE AND NORTHEAST
ROCKINGHAM COUNTIES...

AT 547 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES SOUTHEAST OF SHENANDOAH TO DYKE TO 2
MILES EAST OF BATESVILLE...MOVING EAST AT 22 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
FREQUENT LIGHTNING AND RAINFALL OF 1 TO 2 INCHES CAN ALSO BE
EXPECTED.

THE COMMUNITIES OF STANARDSVILLE...BIG MEADOWS AND MADISON MAY BE
AFFECTED BY THESE STORMS.

ROGOWSKI
Special weather statement, Jul 23, 6:13 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
613 PM EDT WED JUL 23 2008

MDZ007-232245-
HARFORD MD-
613 PM EDT WED JUL 23 2008

...STRONG THUNDERSTORMS TO AFFECT HARFORD COUNTY...

AT 613 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF ABERDEEN...MOVING NORTHEAST AT 25 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH...IN ADDITION TO VERY HEAVY RAINFALL.

THE COMMUNITIES OF HAVRE DE GRACE AND ABERDEEN WILL BE AFFECTED BY
THIS STORM.

BJL/PELOQUIN
Local storm report, Jul 23, 6:37 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
637 PM EDT WED JUL 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             2 S LEXINGTON PARK      38.24N 76.44W
07/23/2008  E1.00 INCH       ST. MARYS          MD   TRAINED SPOTTER

&&

STRONG
Local storm report, Jul 23, 6:57 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
657 PM EDT WED JUL 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     TSTM WND DMG     WASHINGTON              38.71N 78.16W
07/23/2008                   RAPPAHANNOCK       VA   COUNTY OFFICIAL

            2 TREES DOWN IN WASHINGTON

&&

CMEADOWS
Local storm report, Jul 23, 6:59 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
659 PM EDT WED JUL 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             SPERRYVILLE             38.67N 78.25W
07/23/2008  E0.75 INCH       RAPPAHANNOCK       VA   COUNTY OFFICIAL

&&

CMEADOWS

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:03 PM EDTSevere Thunderstorm WarningLWXPage, Rappahannock, Warren42 min
Jul 22, 8:56 PM EDTSevere Thunderstorm WarningLWXFauquier, Rappahannock35 min
Jul 22, 10:24 PM EDTSevere Thunderstorm WarningLWXFauquier, Prince William22 min
Jul 22, 11:07 PM EDTSpecial Marine WarningLWX41 min
Jul 22, 11:28 PM EDTSpecial Marine WarningLWX92 min
Jul 23, 12:52 AM EDTSevere Thunderstorm WarningLWXClarke, Frederick, Warren, City of Winchester53 min
Jul 23, 4:17 AM EDTFlash Flood WatchLWXArlington, Fairfax, King George, Spotsylvania, Stafford, City of Alexandria and 3 more18 hr
Jul 23, 3:21 PM EDTSpecial Marine WarningLWX69 min
Jul 23, 4:49 PM EDTSpecial Marine WarningLWX86 min
Jul 23, 5:16 PM EDTSpecial Marine WarningLWX71 min
Jul 23, 5:24 PM EDTSpecial Marine WarningLWX96 min
Jul 23, 5:33 PM EDTSpecial Marine WarningLWX117 min
Jul 23, 5:45 PM EDTSpecial Marine WarningLWX90 min
Jul 23, 6:05 PM EDTSpecial Marine WarningLWX115 min
Jul 23, 6:07 PM EDTSevere Thunderstorm WarningLWXCulpeper, Madison, Page, Rappahannock38 min
Jul 23, 6:19 PM EDTTornado WarningLWXRappahannock26 min
Jul 23, 6:43 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier, Madison, Orange, Rappahannock62 min
Jul 23, 6:58 PM EDTSpecial Marine WarningLWX2 hr
Jul 23, 7:22 PM EDTSpecial Marine WarningLWX83 min
Jul 23, 7:25 PM EDTSevere Thunderstorm WarningLWXFairfax, Loudoun, Prince William, City of Fairfax, City of Manassas, City of Manassas Park80 min
Jul 23, 7:35 PM EDTSpecial Marine WarningLWX115 min

Nearby

Tornado Warnings in Virginia, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.